Weight gain

Discussion in 'Fibromyalgia Main Forum' started by Vada, Aug 3, 2006.

  1. Vada

    Vada New Member

    Hello out thee. It has been awhile since I was on since I have had a really bad year so far: 5 hospitalizations, etc. I just came from my most recent one 6/25 to 6/30 and am finishing up an outpatient program on monday that I have been in for a month.

    On to my question. Has anyone had any problems with rapid weight gain recently? I have gained over 8 pounds in 1 month and it is freaking me out. I hardly eat anything, drink only water and healthy things. I haven't been able to exercise but I still don't think these would cause just rapid gains.

    I am on the following drugs:

    1 mg klonopin 7am, 12pm, 6pm and hs
    20 mg prilosec 7 am and hs
    300 mg trileptal 7am and hs
    10 mgs claritin 7am
    120mg cymbalta hs
    50mg trazadone (desyrel) hs
    120 mgs geodon hs

    Any suggestions? I have read in the PDR that desyrel can cause swellling, retention of fluids and weight gain. None of the other drugs seem to have these side effects.

    LaVada
  2. Aeronsmom

    Aeronsmom New Member

    hope you can get some answers.

    Ann
  3. tonakay

    tonakay New Member

    I gained weight on cymbalta, I was taking 60mg for 4 months.

    Hugz,
    Tona
  4. StephieBee

    StephieBee New Member

    I am on Cymbalta and have actually lost weight. Im on 40 mgs. But then again I have the lapband...maybe that plays a roll.

    But I did notice that when the Trazadone would kick in, I would get ravenous! I was on 400 mgs of Trazadone. Even though I was half asleep Id still eat.

    Hope this helps!

    Hugs,
    Stephanie
  5. Alyndra

    Alyndra New Member

    I wouldn't be TOO worried about 8 lbs in one month, given the cocktail of meds you're on. While it's not pleasant, it's not all too uncommon.

    I freak out over weight gain, but I gain weight in stints of 28 lbs in 12 days, or a total of 98 lbs in less then 4 months. My problem clearly isn't meds, though. lol

    If you're really worried though, (and I fully believe that people know they're bodies better then anyone else) I'm all for getting to an Endocrinologist. Mine time after time has been a life saver for me.

    Alot of the times though it isn't one drug in particular that causes the side effect, it's the combination of them all together.

    ~Amanda
  6. Chelz

    Chelz New Member

    LaVada

    A lot of the drugs you are taking cause weight gain. I work at an outpatient behavior health clinic in medical records. Cymbalta, Trazadone and Geodon cause weight gain, sometimes Klonopin can too, but after you have been on that one for a while. You are on many meds and this is probably the main problem. Hugs, Chelz.